Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 70, NWS Norman, OK

June 13, 2010Harper County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 13, 2010, 4:37 PM CDT for Harper County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 4:37 PM CDT (21:37 UTC)
Expired
Jun 13, 2010, 5:30 PM CDT
In force
53 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Harper County, OK

The radar

The Dodge City radar (KDDC), 98 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:40 PM CDTTSTM WND GST 521 Sw Buffalo, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WFUS54 KOUN 132137
TOROUN
OKC059-132230-
/O.NEW.KOUN.TO.W.0070.100613T2137Z-100613T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 530 PM CDT

* AT 436 PM CDT...A TORNADO WAS DETECTED BY RADAR 18 MILES WEST OF   
LAVERNE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF 
TORNADOES.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU
ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER
IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE
COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND
WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS.

&&

LAT...LON 3700 9985 3700 9959 3667 9944 3659 9997
      3660 10001 3694 10001 3699 10001 3701 10000
      3701 9986
TIME...MOT...LOC 2136Z 245DEG 25KT 3665 10018

$$
2 follow-up statements
662 
WWUS54 KOUN 132153
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT SUN JUN 13 2010

OKC059-132230-
/O.CON.KOUN.TO.W.0070.000000T0000Z-100613T2230Z/
HARPER OK-
453 PM CDT SUN JUN 13 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR HARPER
COUNTY...

AT 453 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES
WAS LOCATED 12 MILES WEST OF LAVERNE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU
ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER
IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE
COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND
WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS.

&&

LAT...LON 3700 9985 3700 9959 3667 9944 3659 9997
      3660 10001 3694 10001 3699 10001 3701 10000
      3701 9986
TIME...MOT...LOC 2153Z 243DEG 20KT 3669 10009

$$
024 
WWUS54 KOUN 132208
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT SUN JUN 13 2010

OKC059-132230-
/O.CON.KOUN.TO.W.0070.000000T0000Z-100613T2230Z/
HARPER OK-
508 PM CDT SUN JUN 13 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR HARPER
COUNTY...

AT 508 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES
WAS LOCATED 6 MILES WEST OF LAVERNE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 9985 3700 9959 3673 9947 3667 9988
      3665 10001 3699 10001 3701 10000 3701 9986
TIME...MOT...LOC 2208Z 241DEG 22KT 3675 9997

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:40 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 13, 2:40 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SUN JUN 13 2010

.DISCUSSION...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR N ZONES BASED ON EXISTING
OUTFLOW BOUNDARY AND POTENTIAL FOR A FRONTAL AND/OR MESOHIGH-TYPE
FLASH FLOOD PATTERN TO SET UP OVERNIGHT. CONVECTION WILL CONTINUE TO
INCREASE OVER PANHANDLES THIS AFTERNOON NEAR CURRENT SFC
BOUNDARIES... AND PROBABLY EASTWARD ACROSS A LARGER PART OF N OK
THIS EVENING AS LLJ INCREASES INTO/OVER THE LOW-LEVEL BOUNDARY.
STORMS EVENTUALLY LIKELY TO ORGANIZE UPSCALE INTO 1 OR MORE
COMPLEXES AND MOVE E ACROSS MAINLY N OK. MORE UNCERTAINTY CREEPS IN
THEREAFTER REGARDING WHERE THE MAIN FOCUS WILL BE FOR RAIN/STORMS...
AS BOUNDARY LOCATION/S WILL BE HARDER TO PIN DOWN. CONTINUED
PRESENCE OF ABUNDANT MOISTURE... AND BOUNDARIES IN THE AREA... MEAN
HIGH POPS OVERSPREADING MOST OF THE AREA BY MON THROUGH TUE.

FOCUS IS ON SHORT TERM THIS AFTERNOON... AND SO WE HAVE IMPLEMENTED
STANDARD INITIALIZATION ROUTINES FOR THE GRIDS DAY 3 AND BEYOND...
WITH ONLY MINOR ADJUSTMENTS TO BETTER MATCH UP WITH NEIGHBORING
GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  88  73  85 /  50  70  60  50
HOBART OK         74  87  66  88 /  50  70  60  50
WICHITA FALLS TX  76  94  73  92 /  20  60  60  40
GAGE OK           65  77  58  83 /  80  30  50  30
PONCA CITY OK     73  86  67  82 /  90  70  60  50
DURANT OK         76  94  75  94 /   0  30  50  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR OKZ004>013.

TX...NONE.
&&

06/24
Hazardous weather outlook, Jun 13, 11:55 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN JUN 13 2010

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL
AND LOCAL FLOODING WILL ALSO BE A CONCERN.

LOCATION...
THE SLIGHT RISK IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER TO
EL RENO TO HOBART TO QUANAH...TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS.

DISCUSSION...
AN OUTFLOW BOUNDARY EXTENDING FROM NORTH CENTRAL OKLAHOMA INTO
NORTHERN PARTS OF THE TEXAS PANHANDLE WILL PROVIDE THE FOCUS FOR
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.  WIDELY SCATTERED STORMS
MAY CONTINUE TO FORM ALONG AND NEAR THE BOUNDARY THIS AFTERNOON.  AS
HEATING CONTINUES SOUTH OF THE BOUNDARY THIS AFTERNOON...STRONG TO
SEVERE STORMS WILL LIKELY FORM WITHIN A MODERATELY UNSTABLE
ENVIRONMENT.  THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL
LARGER THAN GOLFBALLS AND WINDS IN EXCESS OF 65 MPH.  THE STORMS
WILL LIKELY ORGANIZE INTO A COMPLEX  DURING THE EVENING HOURS AS
LOW-LEVEL WINDS INCREASE.  THIS WILL INCREASE THE RISK OF FLOODING
RAINS WITH A CONTINUED RISK FOR DAMAGING WINDS AND SOME HAIL.  THE
BEST CHANCE FOR FLOODING RAINS APPEARS TO BE ACROSS THE NORTHERN
THIRD OF OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES OF 95 TO 105 ARE EXPECTED ACROSS MOST OF THE AREA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY MONDAY MORNING ESPECIALLY
ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA WITH THE RISK OF
FLOODING RAINS CONTINUING.  STORMS MAY WEAKEN OR DISSIPATE DURING
THE MORNING HOURS BUT WILL LIKELY REFORM MONDAY AFTERNOON ALONG AN
ADVANCING COLD FRONT AND OUTFLOW BOUNDARIES.  SEVERE STORMS WILL BE
POSSIBLE AGAIN MONDAY AFTERNOON AND NIGHT...MAINLY NORTH AND WEST OF
AN ADA TO WICHITA FALLS LINE.  HEAVY RAINFALL AND FLOODING WILL ALSO
BE A CONCERN MONDAY NIGHT INTO TUESDAY MORNING ACROSS NORTHERN AND
CENTRAL OKLAHOMA.  THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY...
WITH STORMS BECOME LESS LIKELY WEDNESDAY THROUGH THE END OF THE
WORK WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Special weather statement, Jun 13, 4:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SUN JUN 13 2010

OKZ004-132145-
HARPER OK-
420 PM CDT SUN JUN 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
SLAPOUT AND ELMWOOD.  A TORNADO HAS BEEN REPORTED WITH THIS
STORM.  ON THE CURRENT TRACK...THIS STORM WILL IMPACT
FAR WESTERN HARPER COUNTY BETWEEN 4:45 AND 5 PM.   VERY LARGE
HAIL IS ALSO OCCURRING WITH THIS STORM.

LAT...LON 3700 9985 3700 9966 3688 9950 3664 10001
      3694 10001 3698 10000 3701 9997

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningOUNAlfalfa54 min
Jun 12, 8:32 PM CDTSevere Thunderstorm WarningOUNGarfield23 min
Jun 13, 2:14 PM CDTFlash Flood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more38 hr
Jun 13, 5:29 PM CDTSevere Thunderstorm WarningOUNHarper, Woods61 min
Jun 13, 6:13 PM CDTSevere Thunderstorm WarningOUNEllis, Harper47 min
Jun 13, 6:31 PM CDTSevere Thunderstorm WarningOUNWoods22 min
Jun 13, 6:55 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward65 min

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.